Alert archive / Maine / Tornado Warnings in 2013

Tornado Warning 4, NWS Caribou, ME

September 11, 2013Aroostook County, Penobscot County, Piscataquis County, Maine

NWS Caribou, ME issued this tornado warning at Sep 11, 2013, 4:04 PM EDT for Aroostook County, Penobscot County, Piscataquis County, Maine. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2013, 4:04 PM EDT (20:04 UTC)
Expired
Sep 11, 2013, 4:30 PM EDT
In force
26 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME

The radar

The Caribou radar (KCBW), 65 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 4:20 PM EDTTSTM WND DMGOxbow, METREES DOWN ALL AROUND DEPUTY TRAPPED UNABLE TO MOVE VEHICLE ALONG RTE 11 IN OXBOW.
Sep 11, 4:30 PM EDTTSTM WND DMG8 Se Oxbow, MEWIDESPREAD TREE DOWN ALONG RTE 11.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 11, 2:33 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2013-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2013-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-327 J/kg
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WFUS51 KCAR 112004
TORCAR
MEC003-019-021-112030-
/O.NEW.KCAR.TO.W.0004.130911T2004Z-130911T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
404 PM EDT WED SEP 11 2013

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  EXTREME NORTHEASTERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE...

* UNTIL 430 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MOOSEHORN
  CROSSING...OR 27 MILES SOUTHWEST OF PORTAGE...MOVING EAST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXBOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN MAINE.

&&

LAT...LON 4643 6819 4620 6839 4633 6890 4655 6877
TIME...MOT...LOC 2004Z 288DEG 46KT 4641 6867

$$

FITZSIMMONS
1 follow-up statement
321 
WWUS51 KCAR 112016
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
416 PM EDT WED SEP 11 2013

MEC003-019-021-112030-
/O.CON.KCAR.TO.W.0004.000000T0000Z-130911T2030Z/
PISCATAQUIS ME-AROOSTOOK ME-PENOBSCOT ME-
416 PM EDT WED SEP 11 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTH
CENTRAL PENOBSCOT...CENTRAL AROOSTOOK AND EXTREME NORTHEASTERN
PISCATAQUIS COUNTIES...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR OXBOW...OR 26
MILES NORTH OF PATTEN...MOVING EAST AT 40 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN MAINE.

&&

LAT...LON 4643 6819 4620 6839 4633 6890 4655 6877
TIME...MOT...LOC 2016Z 288DEG 46KT 4636 6846

$$

HASTINGS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this tornado warning went out at Sep 11, 2:37 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 11, 2:37 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
237 PM EDT WED SEP 11 2013

.SYNOPSIS...
A WARM FRONT WILL LIFT ACROSS NORTHERN MAINE THIS MORNING. A STRONG
COLD FRONT WILL CROSS THE AREA LATER THURSDAY THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
MAIN CONCERN IS SEVERE WEATHER POTENTIAL.

CORRDINATED SVR TSTM WATCH 521 W/GYX AN SPC. THE WATCH IS IN
EFFECT THROUGH 10 MPM THIS EVENING FOR ALL BUT HANCOCK AND
WASHINGTON COUNTY. THE SOUTHERLY STABLE WIND HAS HELPED KEEP THIS
REGION MORE STABLE. CAN HANDLE THESE COUNTIES W/WARNINGS IF
NEEDED.

ATMOSPHERE SET TO GO AS FAR AS CONVECTION IS CONCERNED. LATEST SPC
MESOANALYSIS SHOWED DECENT MID LEVEL LAPSE RATES UP TO 7C/KM
ACROSS THE NORTH-CENTRAL AREA OF THE CWA PRIMARILY FROM HUL-MLT
DOWN THROUGH LINCOLN AND DOVER-FOXCROFT. IT LOOKS AS THOUGH THE
AIXS WILL SHIFT SOMEWHAT S BY 6 PM INTO PORTIONS OF THE INTERIOR
DOWNEAST NEAR THE BANGOR REGION. AT THE SFC IS A PRE-FRONTAL
BOUNDARY W/A STRONG MID LEVEL JETLET OF 40-50 KTS. INSOLATION IN
THE AFORMENTIONED AREAS WILL ALLOW THINGS TO DESTABILIZE INTO THE
EARLY EVENING. LATEST LAPS SOUNDINGS SHOWED 1500+ JOULES AND
EXPECTED TO CLIMB TO 2000+ JOULES BY THE AFTERNOON W/LIS APCHG -5
TO -7. PWATS ABOVE 1.7 INCHES. THEREFORE, SVR STORMS STILL THE
MAJOR CONCERN W/DAMAGING WINDS AND PSBL ROTATION. SOME STRONGER
STORMS COULD EVEN HAVE LARGE HAIL. SW FLOW THROUGH 700MBS SHOWING
LINE SEGMENTS W/TRAINING CELLS AND POSSIBLE FLASH FLOODING A
CONCERN AS WELL. ACTIVITY LOOKS TO WIND DOWN AFTER 9 PM WITH SOME
ISOLD STORMS THROUGH MIDNIGHT. AREAS OF FOG WILL BE A CONCERN AS
WELL W/WET GROUND & THE POTENTIAL FOR CLEARING EARLY ON. CLOUDS
WILL REDEVELOP IN THE FORM OF STRATUS LATER TONIGHT INTO EARLY
THURSDAY. TEMPERATURES WILL FALL BACK INTO THE LOW TO MID 60S BUT
THEN WILL LEVEL OFF LATER TONIGHT. A HUMID NIGHT FOR SURE!

ANOTHER ROUND OF CONVECTION FOR THURSDAY W/THE POTENTIAL FOR MORE
SEVERE WX. THE 12Z RUNS OF THE NAM/GFS AND CANADIAN GEM ALL POINT
TO NORTHERN AND WESTERN MAINE AND THEN THE AXIS SHIFTS TO THE S
ACROSS THE THE CENTRAL AND DOWNEAST AREAS THURSDAY EVENING. PRE-
FRONTAL TROUGH STALLS EARLY THURSDAY ACROSS THE DOWNEAST REGION
AND THEN LIFTS BACK TO THE NORTH DURING THE DAY AS LOW PRES IS FCST
TO MOVE ACROSS SOUTHERN QUEBEC. LATES INSTABILITY PARAMETERS
INDICATE SVR THREAT MORE ON THE LINE FROM MARS HILL-HOULTON DOWN
THROUGH MILLINOCKET INTO BANGOR. SBCAPES OF 1500-2000 JOULES
W/TOTAL TOTALS 50+ AND A SWEAT INDEX OF 300+. A VEERING WIND
PROFILE AS SHOWN BY THE MDL SOUNDINGS SUPPORTS POSSIBLE ROTATION.
THE ENERGY HELCITY INDEX WHICH IS A GOOD INDICATOR FOR FOR SVR
WEATHER AND INDICES LOOK TO HIT 2+ WHICH WOULD INDICATE THE
POTENTIAL FOR SVR STORMS. ONCE AGAIN THE COAST LOOKS LIKE IT WILL
BE STABLE ENOUGH TO AVOID THE CONVECTION. WILL UPDATE THE
HAZARDOUS WEATHER OUTLOOK TO REFLECT THIS THINKING. WITH ALL THIS
BEING SAID, DECIDED TO KEEP THE GUSTY WINDS AND HEAVY RAFL WORDING
IN THERE AND MIDNIGHT CREW CAN ASSESS THIS FURTHER WHEN NEEDED.
SPC HAS OUR CWA IN A SLIGHT RISK INCLUDING THE BANGOR REGION.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
THE COLD FRONT MOVES ACROSS THE AREA EARLY FRIDAY MORNING WITH A
WAVE DEVELOPING OVER THE GULF OF MAINE AS A DEEP UPPER TROF DIGS
SOUTHEAST FROM THE SAINT LAWRENCE VALLEY TO WEST CENTRAL MAINE
SATURDAY MORNING. THIS WILL SLOW THE EASTWARD PROGRESSION OF THE
FRONT. WITH AMPLE LOW LEVEL WARM AIR...MOISTURE... AND FORCING
ALONG THE FRONT EXPECT AT LEAST A CHANCE OF THUNDERSTORMS EARLY
FRIDAY TAPERING TO SHOWERS THROUGH THE DAY...SOME HEAVY IN
DOWNEAST AND EASTERN AREAS AS A CLOSED UPPER LOW DEVELOPS OVER THE
LOWER ST LAWRENCE VALLEY. WTIH STAGNATION OF THE UPPER TROF OVER
THE CWA THE WEATHER SATURDAY WILL BE COLD AND UNSETTLED WITH A
GRADUAL IMPROVEMENT PROGRESSING FROM SOUTH TO NORTH THROUGH THE
DAY AS THE UPPER LOW BEGINS TO WEAKEN AND DRIFT NORTHEAST.
TEMPERATURES WILL STRUGGLE TO BREAK THE 60S SOUTH AND MID 50S
NORTH.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE UPPER TROUGH WILL FINISH CROSSING THE REGION SATURDAY NIGHT,
FOLLOWED BY RIDGING ON SUNDAY. HOWEVER, THE DRY WEATHER WILL BE
SHORT LIVED AS ANOTHER TROUGH/COLD FRONT WORKS ITS WAY THROUGH THE
AREA SUNDAY NIGHT AND MONDAY. NOTED THE LATEST GFS IS QUICKER WITH
THIS FEATURE, BRINGING SHOWERS UP TO THE SAINT JOHN VALLEY BY EARLY
SUNDAY EVENING, BUT FEEL THIS IS A BIT OVERDONE, SO STAYED CLOSER TO
THE SLOWER ECMWF. ONCE THIS SECOND SYSTEM GOES BY, ANOTHER HIGH
PRESSURE WILL ALLOW DRY WEATHER TO RETURN TO THE PINE TREE STATE
THROUGH THE MIDDLE OF THE WEEK. TEMPERATURES WILL GENERALLY BE BELOW
NORMAL THROUGH THE PERIOD, WITH SATURDAY NIGHT AND MONDAY NIGHT
DROPPING INTO THE MID 30S NORTH AND LOWER TO MID 40S SOUTH.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: MVFR ACROSS THE NORTHERN TAF SITES W/IFR AT BHB DUE TO
THE ONSHORE FLOW. BGR ATTM WAS VFR. EXPECTING CONDITONS TO DROP TO
IFR ACROSS THE NORTHERN TAFS INTO THE EVENING W/PSBL SVR STORMS
AND LLWS ISSUES. BULK OF THE ACTION WIL BE N OF BGR(BIA) AND BHB
BUT STRATUS AND FOG IS EXPECTED TO DEVELOP LATER TONIGHT ITO EARLY
THURSDAY W/IFR TO LIFR. AN AWW MAY BE NEEDED FOR BGR(BIA) THIS
EVENING AND POSSIBLY AGAIN ON THURSDAY. SPEAKING OF THURSDAY, MORE
STORMS W/MVFR-IFR CONDIITONS AND LLWS ISSUES ONCE AGAIN AS MORE
TSTMS ARE EXPECTED.

SHORT TERM: MVFR/IFR THURSDAY NIGHT RIGHT INTO FRIDAY W/TSTMS
THURSDAY EVENING. FRIDAY LOOKS UNSETTLED AS WELL

VFR CONDITIONS EXPECTED SATURDAY NIGHT AND
SUNDAY, BUT MVFR WITH SHOWERS WILL RETURN SUNDAY NIGHT AND MONDAY,
ESPECIALLY AT THE NORTHERN TERMINALS.

&&

.MARINE...
NEAR TERM: NO HEADLINES ATTM. THE BIGGEST CHALLENGE WILL BE FOG
THAT HAS BEEN PERSISTENT OVER THE WATERS TODAY. SEE NO REASON WHY
THE FOG WOULD LIFT MUCH AND BASED ON THE LATEST SATL IMAGERY & THE
OBS, DECIDED TO KEEP THE MENTION OF FOG IN THERE TONIGHT ON UP
THROUGH MIDDAY THURSDAY. MDL SOUNDINGS SUPPORT THIS AS WELL.

SHORT TERM:
POSSIBLE SCA CONDITIONS EARLY WITH 7-8 FOOT SEAS ASSOCIATED WITH
WINDS WITH FRONTAL PASSAGE. HIGHEST SWELL WAVES ASSOCIATED WITH TS
GABRIELLE ARE EXPECTED TO AFFECT THE MARITIMES AND REMAIN EAST OF
THE FORECAST AREA.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HEWITT
SHORT TERM...PJR
LONG TERM...HASTINGS
AVIATION...HEWITT/PJR
MARINE...HEWITT/PJR
Hazardous weather outlook, Sep 11, 2:59 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
259 PM EDT WED SEP 11 2013

MEZ001>006-010-011-015-031-121900-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
259 PM EDT WED SEP 11 2013

...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON INTO THE
EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING
WIND GUSTS AND LARGE HAIL. SOME OF THE STRONGER STORMS HAVE THE
POTENTIAL FOR ROTATION. FREQUENT CLOUD TO GROUND LIGHTNING AND
TORRENTIAL DOWNPOURS ARE ALSO EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT
WHO WILL RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

MEZ016-017-032-121900-
INTERIOR HANCOCK-CENTRAL WASHINGTON-NORTHERN WASHINGTON-
259 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS CAN BE EXPECTED INTO THE EVENING HOURS. A FEW STORMS
COULD BECOME SEVERE WITH DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.
HEAVY RAINFALL WITH STREET FLOODING IS POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON INTO THE
EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING
WIND GUSTS AND LARGE HAIL. SOME OF THE STRONGER STORMS HAVE THE
POTENTIAL FOR ROTATION. FREQUENT CLOUD TO GROUND LIGHTNING AND
TORRENTIAL DOWNPOURS ARE ALSO EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT
WHO WILL RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

MEZ029-030-121900-
COASTAL HANCOCK-COASTAL WASHINGTON-
259 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-121900-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
259 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

In the hours before

Special weather statement, Sep 11, 10:40 AM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1040 AM EDT WED SEP 11 2013

MEZ001>003-111800-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT
1040 AM EDT WED SEP 11 2013

...SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON INTO
EARLY EVENING...

THUNDERSTORMS WILL DEVELOP AGAIN EARLY THIS AFTERNOON INTO THE
EARLY EVENING HOURS. SOME THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. SOME LARGE HAIL IS
POSSIBLE IN THE STRONGER STORMS ALONG WITH ROTATION.

HEAVY RAIN CAN BE EXPECTED WITH RAINFALL AMOUNTS OF UP TO 2
INCHES PER HOUR WHICH COULD LEAD TO FLOODING OF STREETS AND LOW
LYING AREAS. THE STRONGEST STORMS WILL BE SOUTH AND WEST OF THE
FORT KENT AND VAN BUREN REGION.

MEZ004>006-010-011-015>017-031-032-111800-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...BAXTER ST PARK...CHAMBERLAIN LAKE...
CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...
AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS...
GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
1040 AM EDT WED SEP 11 2013

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE
EVENING HOURS...

THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR OR AFTER 2 PM WITH SOME
OF THE STORMS BECOMING SEVERE. THE MAIN SEVERE WEATHER THREAT WILL
BE DAMAGING WIND GUSTS OF 58 MPH AND POSSIBLY LARGE HAIL. SOME
STRONGER STORMS COULD HAVE ROTATION IN THEM.

HEAVY RAINFALL WILL BE A CONCERN AS WELL WITH RAINFALL AMOUNTS OF
UP TO 2 INCHES PER HOUR. THIS COULD LEAD TO FLOODING OF STREETS
AND LOW LYING AREAS.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:55 AM EDTSevere Thunderstorm WarningCARAroostook35 min
Sep 11, 8:54 AM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis36 min
Sep 11, 2:49 PM EDTSevere Thunderstorm WarningCARAroostook, Piscataquis, Somerset41 min
Sep 11, 3:25 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis, Somerset50 min
Sep 11, 4:12 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis48 min
Sep 11, 4:27 PM EDTTornado WarningCARAroostook33 min
Sep 11, 4:42 PM EDTAreal Flood AdvisoryCARAroostook3 hr
Sep 11, 4:53 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot52 min
Sep 11, 5:37 PM EDTSevere Thunderstorm WarningCARAroostook23 min
Sep 11, 6:12 PM EDTAreal Flood AdvisoryCARAroostook, Penobscot3 hr
Sep 11, 6:48 PM EDTSevere Thunderstorm WarningCARPenobscot, Washington57 min
Sep 11, 7:42 PM EDTSevere Thunderstorm WarningCARPenobscot, Washington63 min

Nearby

Tornado Warnings in Maine, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.